# SDR 2021FA0000259

- Difficulty date: July 4, 2021
- Submitted: September 15, 2021
- Operation: General aviation
- Aircraft: N27786
- Make and model: Bell 206L-1
- Aircraft serial: 45316
- Aircraft time: 2,656 hours, 2,926 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 6656100000010
- Part serial: 3892
- Condition: Cracked
- Location: Cockpit
- Part time: 194 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B, A

## Discrepancy

PAKISTAN CIVIL AVIATION AUTHORITY (PCAA) AS COMPETENT AUTHORITY OF STATE OF REGISTRY OF LEARJET 45XR (MSN: 45-316, REGISTRATION: AP-BHY, YEAR OF MANUFACTURE: 2006, OPERATOR: M/S VIP FLIGHT GOVERNMENT OF SINDH) AIRCRAFT WOULD LIKE TO INTIMATE DETAILS OF AN OCCURRENCE ON THE SAID AIRCRAFT TO UNITED STATES FEDERAL AVIATION ADMINISTRATION (FAA) FOR BEING THE COMPETENT AUTHORITY OF STATE OF DESIGN OF LEARJET 45 AIRCRAFT TYPE. ON 04TH JULY, 2021, R/H WINDSHIELD (PART # 6656100000-010, SERIAL # 3892, TSN: 194.5 HRS, MANUFACTURER: SIERRACIN), INSTALLED ON THE AIRCRAFT, CRACKED / SHATTERED WITH LOUD BANG DURING FLIGHT AT FL390 WITHOUT ANY PRESSURIZATION FAILURE. FLIGHT CREW CARRIED OUT EMERGENCY DESCENT PROCEDURE AND DIVERTED / LANDED SAFELY AT NEARBY AIRPORT. DURING INVESTIGATION OF THIS OCCURRENCE, THE AIRCRAFT OPERATOR INFORMED THAT, IN PAST, THEY HAVE REPLACED WINDSHIELDS ON THIS AIRCRAFT 14 TIMES DUE TO THEIR DELAMINATION. THERE WAS SOME DELAMINATION ON THE SHATTERED / CRACKED WINDSHIELD, WHICH WAS ALREADY REPORTED TO THE AIRCRAFT MANUFACTURER BEFORE THE OCCURRENCE BUT IT WAS FOUND WITHIN LIMITS. THE AIRCRAFT OPERATOR HAS ALSO INTIMATED THAT THIS FREQUENT REPLACEMENT OF WINDSHIELDS AND THEIR POOR SERVICEABILITY RECORD HAD BEEN UNDER DISCUSSION WITH THE AIRCRAFT MANUFACTURER, WHICH HAS ISSUED AN OPTIONAL SERVICE BULLETIN (SB) 45-56-1 TO INSTALL WINDSHIELD FROM ANOTHER MANUFACTURER I.E. GKN. HOWEVER, AS THIS SB IS OPTIONAL WITH EXORBITANT COST AND WINDSHIELD REPLACEMENT WAS COVERED UNDER SMART PARTS PROGRAM, THE AIRCRAFT OPERATOR DID NOT CONSIDER ACCOMPLISHING THIS SB. IT IS ALSO PERTINENT TO HIGHLIGHT HERE THAT, PAKISTAN AIRCRAFT REGISTER HAS ANOTHER LEARJET 45XR (MSN: 45-444, REGISTRATION: AP-BKP, YEAR OF MANUFACTURE: 2012, OPERATOR: M/S VIP FLIGHT GOVERNMENT OF BALOCHISTAN) AIRCRAFT, ON WHICH, GKN WINDSHIELDS ARE INSTALLED AND THERE IS NO SUCH ISSUE WITH THEM. THIS SHOWS THAT THERE MAY BE SOME ISSUE WITH THE SIERRACIN MANUFACTURED WINDSHIELDS, WHICH MIGHT CAUSE ANY SAFETY CONCERN.
